Excessive Consumption of Energy Drinks Causes Man To Develop Hepatitis

November 3, 2016

© Fikmik Dreamstime

Many people turn to energy rinks to give them some extra pep to get the job done but be careful not to rely too much of them as it can lead to liver damage.  A recent report printed in the British Medical Journal is from four University of Florida School Department of Medicine doctors and researchers who said a 50 year old construction who binged on 4 to 5 energy drinks a day for three weeks for an extra boost of energy.  However after three weeks he started to become unusually tired and began to experience abdominal pain, nausea and vomiting.  Crediting the condition to the flu the man only visited the emergency room after his skin began to turn yellow, a sign of   jaundice and liver damage.  Come to find out the man had severe hepatitis-c.  Tracing back his steps it was determined the high levels of vitamin B-3, or niacin, a key ingredient in many energy drinks was a toxic levels.  While the maximum recommended daily allowance of niacin is 35mg a day, he was consuming 300mg a day over 3 weeks, as each energy drink contains about 40 mg of niacin. Although niacin, when taken in safe quantities, can help improve cholesterol levels, lower cardiovascular risk, maintain skin health, treat headaches, and even improve liver function. But when taken in excess, it can cause nausea, stomach upset, muscle breakdown, and abnormal liver tests.

SOURCE: Gizmodo

See andhear more from the 98.5 KTK Morning Show with Storm, Janie and Chris